Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 40, NWS Honolulu, HI

October 25, 2007Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Oct 25, 2007, 2:48 AM HST for Kalawao County, Hawaii. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2007, 2:48 AM HST (12:48 UTC)
Expired
Oct 25, 2007, 3:31 PM HST
In force
13 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 0.8 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 251248
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
248 AM HST THU OCT 25 2007

...WINDY AT HALEAKALA SUMMIT...

.HIGH PRESSURE FAR NORTH OF THE ISLANDS IS SUPPLYING STRONG TRADE
WINDS THAT ARE ACCELERATING OVER THE HALEAKALA SUMMIT.

HIZ022-260200-
/O.NEW.PHFO.WI.Y.0040.071025T1248Z-071026T0400Z/
HALEAKALA SUMMIT-
248 AM HST THU OCT 25 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

EAST WINDS WILL BE 25 TO 35 MPH OVER THE SUMMIT AND UPPER SLOPES
OF HALEAKALA TODAY...WITH WINDS EASING SLIGHTLY TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BIRCHARD
1 follow-up statement
287 
WWHW70 PHFO 260131
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST THU OCT 25 2007

...WINDS HAVE DECREASED ACROSS HALEAKALA SUMMIT ON MAUI...

.WINDS HAVE FALLEN BELOW 30 MPH ON HALEAKALA SUMMIT...PROMPTING
CANCELLATION OF THE WIND ADVISORY.

HIZ022-260245-
/O.CAN.PHFO.WI.Y.0040.000000T0000Z-071026T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
331 PM HST THU OCT 25 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND
ADVISORY.

HALEAKALA SUMMIT OBSERVATIONS INDICATE WINDS ARE 20 TO 25 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Oct 24, 9:10 PM HST, 5 hours 38 minutes earlier.

Area forecast discussion, Oct 24, 9:10 PM HST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
910 PM HST WED OCT 24 2007

.UPDATE...
HAVE UPDATED FORECAST FOR TONIGHT TO INCREASE WINDWARD POPS AND SKY
COVER...AS RADAR REVEALS SCATTERED SHOWERS AFFECTING MOST WINDWARD
AREAS. HAVE ALSO INCREASED WINDWARD POPS FOR THE NEXT COUPLE OF
DAYS...HAVING TRENDED FORECASTS TOWARD CLIMO VALUES.

&&

.SYNOPSIS...
MODERATE TO FRESH TRADE WINDS WILL CONTINUE THROUGH FRIDAY...BEFORE
TRENDING DOWN SATURDAY AND SUNDAY. MODERATE TRADES WILL THEN
CONTINUE INTO NEXT WEEK. THE TRADES WILL DELIVER A FEW SHOWERS
MAINLY WINDWARD AND MAUKA...AND WINDWARD AREAS WILL NOT BE AS DRY AS
THE LAST COUPLE OF DAYS.

&&

.DISCUSSION...
A LARGE LOW PRESSURE SYSTEM PRESENTLY DOMINATES THE NORTHWEST
PACIFIC BETWEEN ALASKA AND THE KAMCHATKA PENINSULA...WHILE A VERY
STRONG HIGH IS SITUATED IN THE NORTHEAST PACIFIC. A FRONT ASSOCIATED
WITH THE ALEUTIAN LOW WILL WEAKEN THE SURFACE RIDGE TO OUR NORTH
THIS WEEKEND...WHILE THE HIGH TO OUR NORTHEAST WILL WEAKEN FROM IT/S
CURRENT 1040 MB CENTRAL PRESSURE. THE NET EFFECT WILL BE A DECREASE
IN OUR TRADES. THE FRONT WILL NOT COME AS CLOSE AS THE PREVIOUS
ONE...WHOSE REMNANTS ARE NOW MOVING WEST AND NORTH AWAY FROM KAUAI.

LOW LEVEL MOISTURE EMBEDDED WITHIN THE TRADE FLOW IS ON THE
INCREASE...AND WE ARE TRENDING TOWARD A MORE NORMAL WINDWARD AND
MAUKA SHOWER PATTERN. A FEW SHOWERS ARE DETECTED BY RADAR WITHIN AN
AREA OF BROKEN LOW CLOUDS CURRENTLY NEAR WINDWARD MAUI AND BIG
ISLAND...AND SHOWERY LOW CLOUDS APPEAR FURTHER EAST OF THE ISLANDS.

NO SIGNIFICANT AREAS OF MOISTURE ARE EXPECTED TO MOVE IN WITH THE
TRADES THE NEXT COUPLE OF DAYS...BUT ENOUGH RANDOM CLUMPS OF
MOISTURE EXIST TO TREND POP FORECASTS TOWARD CLIMO VALUES AS WE
APPROACH THE WEEKEND. BOTH GFS AND ECMWF BRING AN AREA OF MOISTURE
OVER THE ISLANDS FROM THE NORTHEAST AROUND SUNDAY...WHICH IS RELATED
TO A LARGE MID-LEVEL CUT OFF LOW THAT WILL DEVELOP FAR NORTHEAST OF
THE ISLANDS FROM FRIDAY THROUGH SUNDAY. NOT EXPECTED TO BE A MAJOR
RAIN MAKER...AND CONFIDENCE ON THE DETAILS OF THIS FEATURE ARE LOW.

MODERATE TRADES EARLY NEXT WEEK MAY TREND TOWARD A SOUTHEASTERLY
DIRECTION...SUPPORTED BY MODERATE HIGH PRESSURE NORTH AND NORTHEAST
OF THE ISLANDS.

&&

.MARINE...
THE SURFACE HIGH...ALTHOUGH FAR TO THE NORTHEAST...IS STRONG ENOUGH
TO PRODUCE WINDS AT SMALL CRAFT ADVISORY STRENGTH FOR THE USUAL
WINDY AREAS AROUND THE BIG ISLAND AND MAUI...AND WILL LIKELY
CONTINUE THROUGH FRIDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR PAILOLO CHANNEL-MAALAEA BAY-ALENUIHAHA
CHANNEL-BIG ISLAND SOUTHEAST WATERS AND BIG ISLAND LEEWARD WATERS.

&&

BIRCHARD

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.